How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Shahid Karim Your Own Question
Shahid Karim
Shahid Karim, Board Certified MD
Category: Medical
Satisfied Customers: 1861
Experience:  MBChB
111381268
Type Your Medical Question Here...
Shahid Karim is online now

I have been having bad dizzy spells since Bank Holiday

This answer was rated:

I have been having bad dizzy spells since Bank Holiday Monday, especially getting out of bed or trying to bend down to pick something up. My BP is all over the place, example a reading on 6th May was 106/67/74, today it is 129/79/74 and it has been as high as 162/85/61
JA: Have you used any medication for dizziness?
Customer: No I haven't, but drink plenty of water
JA: Got it. Have you seen a doctor about dizziness?
Customer: I have tried to book an appointment and await a call back sometime
JA: Thank you so much for your time. Finally, is there anything else in your medical history you think the Doctor should know?
Customer: I had a triple heart bypass about 2012, and I lost my partner to cancer last June.

Good afternoon, thank you for getting in touch. Could you tell me a little more about what you'd like to discuss? I may take a few minutes to reply as dealing with other patients too, thank you

I'm very sorry to hear about what's been troubling you. May I ask which medications you're taking?

I suspect you have something called orthostatic hypotension which is quite common and gives dizziness, particularly after standing and is often linked to medications such as Ramipril. Ultimately what you need is an assessment by your GP that should include at minimum listening to your heart for a murmur (to look for a heart valve issue), testing your blood pressure when lay down and then 1, 3 and 5 minutes after you stand up and also an ECG recording of the heart to rule out any heart rhythm issues that may be the cause. In most cases of orthostatic hypotension if related to medication as is likely the case here the treatment is good fluid intake as you've been doing and reduction in the dose of the offending medication but the above tests should also be done to complete a thorough assessment.

I really hope that was helpful and you feel better for it. Please do come back if you've other questions anytime and all the very best for the future.

Shahid Karim and 4 other Medical Specialists are ready to help you
Customer: replied 15 days ago.
Thank you for your expert advice. Much appreciated.

You're so welcome, glad I could help at all. Please do come back if you've other questions anytime and all the very best for the future.